Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 100, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 2017, 4:26 PM MDT for Baca County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 4:26 PM MDT (22:26 UTC)
- Expired
- Jun 21, 2017, 5:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 197 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WUUS55 KPUB 212226
SVRPUB
COC009-212300-
/O.NEW.KPUB.SV.W.0100.170621T2226Z-170621T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
426 PM MDT WED JUN 21 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Baca County in southeastern Colorado...
* Until 500 PM MDT
* At 426 PM MDT, a severe thunderstorm was located 7 miles northwest
of The Saunders Elevator, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3750 10232 3764 10218 3764 10206 3741 10204
3734 10216
TIME...MOT...LOC 2226Z 303DEG 17KT 3752 10217
HAIL...1.00IN
WIND...60MPH
$$
mw2 follow-up statements
476
WWUS55 KPUB 212246
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
446 PM MDT WED JUN 21 2017
COC009-212300-
/O.CON.KPUB.SV.W.0100.000000T0000Z-170621T2300Z/
Baca CO-
446 PM MDT WED JUN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN BACA COUNTY...
At 446 PM MDT, a severe thunderstorm was located over The Saunders
Elevator, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3754 10216 3764 10213 3764 10206 3741 10204
3741 10211
TIME...MOT...LOC 2246Z 303DEG 14KT 3748 10209
HAIL...1.00IN
WIND...60MPH
$$
mw562
WWUS55 KPUB 212256
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
456 PM MDT WED JUN 21 2017
COC009-212306-
/O.EXP.KPUB.SV.W.0100.000000T0000Z-170621T2300Z/
Baca CO-
456 PM MDT WED JUN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY WILL
EXPIRE AT 500 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3754 10216 3764 10213 3764 10206 3741 10204
3741 10211
TIME...MOT...LOC 2256Z 303DEG 17KT 3746 10205
$$
mwWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:31 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 21, 3:31 PM MDT, 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 331 PM MDT Wed Jun 21 2017 .SHORT TERM...(This evening through Thursday) Issued at 331 PM MDT Wed Jun 21 2017 Currently... A windshift boundary was roughly along the US-50 corridor early this afternoon. A few high based showers and isold tsra were developing along and behind the line. CAPE values across the eastern plains are significantly less than what they were this time yesterday, with values around 1000 MLCAPE along the immediate CO?KS border. Shear is also less. nonetheless, enough instability is in place that a watch may be issued over the eastern regions later today as per latest SWOMCD. Isold high based showers were also noted across the central mtns, possibly being forced by a weak wave moving across the mtns. Rest of today... Thunderstorms are expected to increase a bit in intensity as they move into the more unstable airmass across the far eastern plains. The potential exists for a few of these storms to become severe. the greatest threat will be over far eastern se CO, generally east of a line from Eads to Trinidad. Over the remainder of the region, there will be a slight chance of a passing -tsra, capable of producing locally gusty winds and light (if any) rain. Tonight... Storms should end relatively early this evening as they move east into KS. Skies will become mostly clear with lows in the 60s across the plains and 40s and 50s in the valleys. Tomorrow... We will see a bit better chance of severe storms, especially later in the day, as a cool front moves south across the region. The front should reach the Palmer Divide around noontime and should reach the US-50 corridor by mid to late afternoon. Although a few storms will be possible tomorrow afternoon, believe best chance of severe storms will be after 6 pm as better upslope and shear develop over the plains. Temps tomorrow will once again be hot, but given the timing of the front, may be a bit cooler than todays max temps. .LONG TERM...(Thursday night through Wednesday) Issued at 331 PM MDT Wed Jun 21 2017 Thursday night-Friday night...Weak to moderate west to northwest flow aloft continues the State, with the center of large upper high across southern Arizona and southern New Mexico, and another embedded wave moving through the stronger flow aloft across the Northern Tier of States. The stronger wave moving across the northern Rockies Thursday, sends a front across the eastern Plains through the day Thursday, with low level moisture pooling along and behind the front. This front will be the focus for storms across eastern Colorado Thursday evening and night, as it pushes south and west across all of the southeastern plains into Friday morning. There could be a few strong to severe storms across northern and eastern portions of the area, generally north and east of a Colorado Springs to Lamar line, where the best shear will be located. Morning stratus and easterly upslope flow look to keep the eastern plains too stable on Friday, though with the upslope flow, will likely see some storms develop across the eastern mountains and immediate adjacent plains Friday afternoon and evening. The clouds and upslope flow will also keep temperatures across eastern Colorado much cooler on Friday, with highs mainly in the 70s and 80s across the lower elevations and mainly 50s and 60s across the higher terrain Saturday-Sunday...Models still differ on details through the weekend, though they do agree on a secondary surge of cooler air backing into easern Colorado Saturday afternoon and night, with another sugre of low level moisture, especially across the southern portion of the plains and into the souteastern mountains. This will keep better chances of afternoon showers and storms across southern portions of the area through the weekend. Temperatures look to stay below seasonal levels through the weekend, with highs generally in the 60s and 70s. Monday-Wednesday...Upper level ridging rebuilds across the Desert SW and into the Great Basin into early next week, and then looks to flatten across the Rockies for the middle portions of next west, with stronger westerly flow continuing across the Northern Tier. This will allow for a slow warming and drying trend across the area, though there will be enough moisture to keep chances of afternoon and evening showers and storms across the area, most notable across the higher terrain. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 331 PM MDT Wed Jun 21 2017 Isold tsra will be possible at KCOS and KPUB late this afternoon then clearing skies. Gusty winds would be the main concern. VFR is expected tonight and most of tomorrow. A somewhat better chance of showers and storms will occur tomorrow at KCOS and KPUB as a cool front moves down the plains during the afternoon time period. A period of MVFR along with strong gusty winds will be possible. VFR should occur at KALS next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Jun 21, 11:16 AM MDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1116 AM MDT Wed Jun 21 2017 COZ058>089-093>099-221730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1116 AM MDT Wed Jun 21 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Warm temperatures will cause snow melt to continue across the high country, which will maintain fast flows in streams and rivers across southern Colorado. Isolated thunderstorms will be possible this afternoon and evening over and near the Colorado Mountain ranges, which will likely move east into the Interstate 25 corridor this evening. The main storm threats will be lightning and wind gusts up to 45 mph. A few strong to severe thunderstorms are possible, east of a Lamar to Kim line, over the far Eastern Plains this afternoon and evening. Lightning, hail in excess of one inch in diameter and outflow wind gusts in excess of 60 mph are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms will be possible across most of the region again Thursday, and a few strong to severe storms will be possible near the Kansas border in the afternoon and evening. Gusty winds to 50 mph and lightning will be the main storm threats, with hail in excess of one inch in diameter and wind gusts over 60 mph possible with the stronger storms over the far southeast plains. From Friday into Tuesday, isolated to scattered thunderstorms will be possible area-wide, with lightning, wind gusts to 50 mph and small hail the main storm threats. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through this evening east of a Lamar to Kim line over the far Eastern Plains. Hodanish
In the hours before
Special weather statement, Jun 21, 2:09 PM MDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 209 PM MDT WED JUN 21 2017 COZ096>098-212100- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Eastern Kiowa County CO- 209 PM MDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 300 PM MDT... At 208 PM MDT, Doppler radar was tracking a strong thunderstorm over Wiley, or 7 miles northwest of Lamar, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamar and Wiley. LAT...LON 3821 10277 3827 10266 3806 10235 3793 10267 TIME...MOT...LOC 2008Z 333DEG 11KT 3818 10268 Hodanish
Special weather statement, Jun 21, 2:13 PM MDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 213 PM MDT WED JUN 21 2017 COZ085-086-212100- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 213 PM MDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 300 PM MDT... At 213 PM MDT, Doppler radar was tracking a strong thunderstorm near Schriever AFB, or 15 miles southeast of Colorado Springs, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southeastern Colorado Springs, Fountain, Schriever AFB, Hanover and Security-Widefield. LAT...LON 3875 10471 3883 10451 3866 10414 3845 10458 TIME...MOT...LOC 2013Z 333DEG 11KT 3873 10457 Hodanish
Special weather statement, Jun 21, 2:34 PM MDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 234 PM MDT WED JUN 21 2017 COZ096-098-212100- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 234 PM MDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 300 PM MDT... At 234 PM MDT, Doppler radar was tracking a strong thunderstorm near Hartman, or 11 miles northwest of Coolidge, moving southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Holly and Hartman. LAT...LON 3814 10228 3835 10225 3828 10204 3798 10204 TIME...MOT...LOC 2034Z 306DEG 21KT 3818 10214 Hodanish
Special weather statement, Jun 21, 3:57 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 357 PM MDT WED JUN 21 2017 COZ088-094-212230- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 357 PM MDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 430 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Tyrone, or 30 miles north of Trinidad, moving southeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tyrone and Thatcher. LAT...LON 3756 10445 3770 10431 3749 10380 3725 10404 TIME...MOT...LOC 2156Z 303DEG 36KT 3758 10430 mw
Special weather statement, Jun 21, 4:09 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
409 PM MDT WED JUN 21 2017
COZ099-212245-
Springfield Vicinity/Baca County CO-
409 PM MDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
445 PM MDT...
At 408 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Campo, or 15 miles southeast of Springfield,
moving southeast at 25 mph.
Wind gusts up to 50 mph and small hail will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern Baca
County.
LAT...LON 3724 10260 3733 10248 3716 10209 3699 10230
3699 10233
TIME...MOT...LOC 2208Z 307DEG 21KT 3722 10245
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:05 PM MDT | Areal Flood Advisory | PUB | Baca | 3 hr |
| Jun 20, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| Jun 21, 1:31 PM MDT | River Flood Warning | PUB | Pueblo | 40 hr |
| Jun 21, 1:31 PM MDT | River Flood Warning | PUB | Otero | 4 days |
| Jun 21, 2:09 PM MDT | Special Weather Statement | PUB | Prowers | 51 min |
| Jun 21, 2:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 21, 2:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 27 min |
| Jun 21, 2:34 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Jun 21, 3:57 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jun 21, 4:09 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
| Jun 21, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 32 min |
| Jun 21, 4:48 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
| Jun 21, 5:53 PM MDT | Special Weather Statement | PUB | Baca | 22 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.